Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/35499
Title: A periodic Ross-Macdonald model in a patchy environment
Authors: Gao, D
Lou, Y 
Ruan, S
Keywords: Basic reproduction number
Malaria
Patch model
Seasonality
Threshold dynamics
Issue Date: 2014
Publisher: American Institute of Mathematical Sciences
Source: Discrete and continuous dynamical systems. Series B, 2014, v. 19, no. 10, p. 3133-3145 How to cite?
Journal: Discrete and continuous dynamical systems. Series B 
Abstract: Based on the classical Ross-Macdonald model, in this paper we propose a periodic malaria model to incorporate the effects of temporal and spatial heterogeneity on disease transmission. The temporal heterogeneity is described by assuming that some model coefficients are time-periodic, while the spatial heterogeneity is modeled by using a multi-patch structure and assuming that individuals travel among patches. We calculate the basic reproduction number R0 and show that either the disease-free periodic solution is globally asymptotically stable if R0≤1 or the positive periodic solution is globally asymptotically stable if R0>1. Numerical simulations are conducted to confirm the analytical results and explore the effect of travel control on the disease prevalence.
URI: http://hdl.handle.net/10397/35499
ISSN: 1531-3492 (print)
1553-524X (online)
DOI: 10.3934/dcdsb.2014.19.3133
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

2
Last Week
0
Last month
Citations as of Jan 10, 2017

Page view(s)

8
Last Week
0
Last month
Checked on Jan 15, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.